Alert archive / North Dakota / Blizzard Watches in 2014
Blizzard Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard watch at Jan 25, 2014, 2:14 AM MST for 32 counties in North Dakota. It took effect at Jan 25, 2014, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 2:14 AM MST (09:14 UTC)
- In effect from
- Jan 25, 2014, 11:00 PM MST
- Expired
- Jan 25, 2014, 11:25 AM MST
- In force
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS43 KBIS 250914 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 314 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH IN EFFECT SUNDAY... .A STRONG ARCTIC FRONT IS FORECAST TO SURGE THROUGH WESTERN AND CENTRAL NORTH DAKOTA EARLY SUNDAY. WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE...MAINLY SUNDAY MORNING. THE COMBINATION OF STRONG WINDS AND SNOW COULD GENERATE WHITEOUT CONDITIONS OVER WESTERN AND CENTRAL NORTH DAKOTA ALL DAY SUNDAY. HAZARDOUS DRIVING CONDITIONS AND SPOTTY POWER OUTAGES WILL BE POSSIBLE SUNDAY. IF YOU MUST TRAVEL SUNDAY...BE SURE TO CARRY A WINTER SURVIVAL KIT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-252200- /O.NEW.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 314 AM CST SAT JAN 25 2014 /214 AM MST SAT JAN 25 2014/ ...BLIZZARD WATCH IN EFFECT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT SUNDAY. * TIMING...SUNDAY. * WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS UP TO 55 MPH AND SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS WILL BE POSSIBLE. * MAIN IMPACTS...HAZARDOUS TRAVEL AND SPOTTY POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ TM/NH
2 follow-up statements
588 WWUS43 KBIS 251612 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1012 AM CST SAT JAN 25 2014 ...BLIZZARD WATCH IN EFFECT SUNDAY... .A STRONG ARCTIC FRONT IS FORECAST TO SURGE THROUGH WESTERN AND CENTRAL NORTH DAKOTA EARLY SUNDAY. WIND GUSTS OVER 55 MPH WILL BE POSSIBLE...MAINLY SUNDAY MORNING. THE COMBINATION OF STRONG WINDS AND SNOW COULD GENERATE WHITEOUT CONDITIONS OVER NORTHWEST AND CENTRAL NORTH DAKOTA ALL DAY SUNDAY. HAZARDOUS DRIVING CONDITIONS AND SPOTTY POWER OUTAGES WILL BE POSSIBLE SUNDAY. IF YOU MUST TRAVEL SUNDAY...BE SURE TO CARRY A WINTER SURVIVAL KIT. NDZ031>033-040-041-043-044-251715- /O.CAN.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 912 AM MST SAT JAN 25 2014 ...BLIZZARD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE BLIZZARD WATCH. VERY STRONG WINDS...BUT LITTLE SNOW IS EXPECTED OVER SOUTHWEST NORTH DAKOTA. THEREFORE THE BLIZZARD WARNING HAS BEEN REPLACED WITH A HIGH WIND WARNING. THERE COULD BE AREAS OF REDUCED VISIBILITIES DOWN TO A HALF MILE IN SNOW AND BLOWING SNOW LATE TONIGHT THROUGH MID MORNING SUNDAY...BUT WIDESPREAD BLIZZARD CONDITIONS ARE NOT EXPECTED. $$ NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-260015- /O.CON.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1012 AM CST SAT JAN 25 2014 /912 AM MST SAT JAN 25 2014/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * TIMING...SUNDAY. * WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS UP TO 55 MPH AND SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS WILL BE POSSIBLE. * MAIN IMPACTS...HAZARDOUS TRAVEL AND SPOTTY POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$
225 WWUS43 KBIS 251825 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1225 PM CST SAT JAN 25 2014 ...BLIZZARD WARNING FOR NORTH CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY TONIGHT THROUGH SUNDAY... .TWO TO FOUR INCHES OF FRESHLY FALLEN SNOW TODAY...WILL COMBINE WITH STRONG NORTHERLY WINDS GUSTING OVER 50 MPH TONIGHT THROUGH SUNDAY TO CREATE WHITEOUT CONDITIONS ACROSS THE NORTH CENTRAL AND THE JAMES RIVER VALLEY. THIS INCLUDES BOWBELLS AND STANLEY...THROUGH MINOT...ROLLETE...RUGBY...GARRISON...MCCLUSKY...CARRINGTON...STEELE AND JAMESTOWN...THROUGH WISHEK AND ASHLEY. DANGEROUS WIND CHILLS TO 35 BELOW ARE ALSO EXPECTED BY SUNDAY EVENING. TRAVEL WILL BECOME EXTREMELY HAZARDOUS IF NOT IMPOSSIBLE TONIGHT THROUGH SUNDAY. RECONSIDER TRAVEL PLANS. IF YOU ABSOLUTELY MUST TRAVEL...CARRY A WINTER SURVIVAL KIT...ADVISE OTHERS OF YOUR PLANS AND REMAIN WITH THE VEHICLE IF YOU BECOME STRANDED. NDZ001-009-017>020-034-035-042-045-046-251930- /O.CAN.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MORTON-BURLEIGH-GRANT- SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEULAH...HAZEN...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 1225 PM CST SAT JAN 25 2014 /1125 AM MST SAT JAN 25 2014/ ...BLIZZARD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE BLIZZARD WATCH WITH A HIGH WIND WARNING. $$ NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-260230- /O.UPG.KBIS.BZ.A.0003.140126T0600Z-140127T0600Z/ /O.NEW.KBIS.BZ.W.0003.140126T0600Z-140127T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 1225 PM CST SAT JAN 25 2014 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY. * TIMING...TONIGHT THROUGH SUNDAY. * WINDS/VISIBILITY...NORTHWESTERLY WIND GUSTS OVER 50 MPH AND BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. * MAIN IMPACTS...TRAVEL WILL BECOME EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES TODAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ AYD/TWH
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 12:47 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 25, 12:47 AM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 147 AM CST SAT JAN 25 2014 .UPDATE... ISSUED AT 147 AM CST SAT JAN 25 2014 CLOUDS ARE CLEARING FROM NORTH TO SOUTH ALONG TO EAST OF THE HIGHWAY 83 CORRIDOR EARLY THIS MORNING AS SURFACE HIGH PRESSURE MOVES SOUTH INTO CENTRAL AND EASTERN NORTH DAKOTA. CLOUDS AND LINGERING LIGHT SNOW OR RAIN WILL PERSIST WEST NEAR A STATIONARY BOUNDARY. MAIN UPDATES WERE MAINLY TO ADJUST SKY COVER AND HOURLY TEMPERATURE TRENDS. UPDATE ISSUED AT 820 PM CST FRI JAN 24 2014 A PRESSURE RISE OF 6-7 MB IN 3 HOURS ON MSAS GRIDDED DATA MOVING DOWN THE RED RIVER VALLEY AT THIS TIME. EVEN WITH THIS CURRENT WINDS AND RESULTING BLOWING SNOW NOT SIGNIFICANT ACROSS THE JAMES RIVER VALLEY NORTH THROUGH THE WESTERN DEVILS LAKE BASIN. ALSO WINDS DIMINISHING RAPIDLY ACROSS THE WEST. FEEL AT THIS TIME IT IS SAFE TO CANCEL THE ADVISORIES AND HANDLE THE BRIEF PERIOD OF SNOW AND BLOWING SNOW DOWN THE JAMS RIVER VALLEY WITH SPECIAL WEATHER STATEMENTS IF NEED BE. SEEING UPPER END OF WIND GUSTS AT 39 MPH NEAR SELFRIDGE AND WISHEK. THESE GUSTS SHOULD TRAIL OFF THIS EVENING. UPDATE ISSUED AT 623 PM CST FRI JAN 24 2014 LATEST RADAR LOOPS SHOW AN AREA OF RETURN ACROSS EAST CENTRAL NORTH DAKOTA. SEVERAL LOCATIONS SHOWING 1 MILE IN SNOW/MIXED PRECIP BETWEEN JAMESTOWN AND RUGBY. SO FAR VSBYS AND WINDS NOT UP TO ADVISORY STANDARDS...BUT THIS MAY BE TOO SOON TO JUDGE AS WINTER WEATHER ADVISORY JUST BEGINNING AT 00Z. WILL WAIT TO EVALUATE THE WINTER WEATHER ADVISORY UNTIL 9 PM. COLDER AIR AND WINDS COULD RAISE THE THREAT OF BLOWING SNOW ACROSS THE JAMES RIVER VALLEY. OTHERWISE...WILL WAIT FOR THE 9 PM UPDATE TO DO ANY MAJOR CHANGES. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 302 PM CST FRI JAN 24 2014 MULTIPLE HAZARDS ARE IN EFFECT OR WILL BEGIN IN THE NEXT FEW HOURS. CURRENTLY WINDS ARE GUSTING TO 40 MPH OR HIGHER AT BOWMAN...HETTINGER...CENTER...GLEN ULLIN AND FRYBURG. THE WIND ADVISORY WEST LOOKS GOOD. THERE ARE SOME QUESTIONS THOUGH ON THE WINTER WEATHER ADVISORY FOR EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. TEMPERATURES HAVE WARMED ABOVE FREEZING...THUS LIMITING THE BLOWING SNOW POTENTIAL. LATEST MODEL GUIDANCE IS NOT AS IMPRESSIVE WITH WINDS OVER THIS AREA THIS EVENING...AND CURRENT OBSERVATIONS ARE NOT INDICATING STRONG WINDS UPSTREAM IN CANADA. HOWEVER THE 12 UTC GFS/ECMWF INDICATES A PERIOD OF +40KT WINDS OVER NORTH CENTRAL AND EASTERN NORTH DAKOTA AROUND 00 UTC WITH STRONG LOW LEVEL LAPSE RATES...THAT DROPS SOUTH THROUGH THE EVENING. AND NEAR 12 MB 6 HOUR PRESSURE RISES DROPPING INTO EASTERN NORTH DAKOTA BY 06 UTC. ALSO...STILL SHOULD BE A LITTLE LIGHT SNOW REMAINING ESPECIALLY ACROSS THE NORTH. THUS WILL KEEP OUR CURRENT ADVISORIES AS IS AND THE EVENING SHIFT CAN DROP THEM IF THE WINDS DO NOT MATERIALIZE. WE DID SHORTEN THE WINTER WEATHER ADVISORY...ENDING AT 07 UTC INSTEAD OF 12 UTC...AS THE STRONGEST WINDS SHOULD DROP SOUTH OF THE STATE SHORTLY AFTER 06 UTC. A BAROCLINIC ZONE SETS UP OVER WESTERN NORTH DAKOTA LATE TONIGHT AND THEN SHIFTS BACK TO THE EAST ON SATURDAY. BETTER ISENTROPIC LIFT OCCURS AS THE BAROCLINIC ZONE LIFTS THROUGH CENTRAL AND EASTERN NORTH DAKOTA. SNOW AMOUNTS WILL LIKELY BE MINIMAL SOUTH AND WEST OF THE MISSOURI RIVER...WITH INCREASING AMOUNTS AS YOU MOVE NORTH AND EAST. THE TURTLE MOUNTAINS COULD SEE 2-3 INCHES OF SNOW BY LATE SATURDAY AFTERNOON. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 302 PM CST FRI JAN 24 2014 THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE THE POTENTIAL FOR BLIZZARD CONDITIONS LATE SATURDAY NIGHT INTO SUNDAY AND DANGEROUS WIND CHILLS TO FOLLOW. THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON ANOTHER ARCTIC FRONT PROPAGATING INTO NORTH DAKOTA FROM SOUTHERN CANADA LATE SATURDAY NIGHT INTO SUNDAY. STRONG ISALLOBARIC FORCING WITH 0.5 KM WINDS OF 45-50 KTS....STEEP LOW LEVEL LAPSE RATES AND COLD AIR ADVECTION ALL POINT TO ANOTHER POTENTIAL HIGH WIND EVENT. IN LIGHT OF THE SNOWFALL FROM SATURDAY...WIDESPREAD BLOWING SNOW IS POSSIBLE. BLIZZARD CONDITIONS ARE CERTAINLY NOT OUT OF THE QUESTION FROM THE NORTH CENTRAL THROUGH THE JAMES RIVER VALLEY...WITH ADDITIONAL LIGHT FALLING SNOW SUNDAY TO FURTHER REDUCE VISIBILITIES. GIVEN THE CURRENT WIND AND WINTER WEATHER ADVISORIES IN PLACE IN THE SHORT TERM...WILL DEFER ANY WIND AND BLIZZARD HEADLINES FOR NOW. HOWEVER...WOULD NOT BE SURPRISED IF WATCHES ARE ISSUED LATE TONIGHT OR EARLY SATURDAY MORNING. THEREAFTER...DANGEROUS WIND CHILLS ARE POSSIBLE FOR MUCH OF THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT WITH ARCTIC HIGH PRESSURE IN PLACE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 147 AM CST SAT JAN 25 2014 CURRENT HAZARDS TO AVIATION INCLUDE MVFR WITH ISOLATED IFR CONDITIONS IN SNOW AND CEILINGS WEST AND SOUTH CENTRAL FOR KISN- KDIK-KBIS-KJMS. WILL SEE GRADUALLY IMPROVING CONDITIONS FOR KBIS AND KJMS...WITH STRATUS AND ISOLD -SHSN PERSISTING AT KISN AND KDIK THIS MORNING. SNOW WILL REDEVELOP NORTHWEST TO SOUTHEAST ON SATURDAY AS ANOTHER STORM SYSTEM APPROACHES...IMPACTING KMOT- KJMS WITH MVFR TO IFR CONDITIONS IN SNOW. WINDS WILL THEN RAMP UP WEST SAT AFTERNOON SPREADING EAST SATURDAY NIGHT RESULTING IN BLOWING SNOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...TWH LONG TERM...AYD AVIATION...NH
Hazardous weather outlook, Jan 24, 7:45 PM MST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CST FRI JAN 24 2014 NDZ001>003-009>011-017>021-031>035-040>046-257455- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 845 PM CST FRI JAN 24 2014 /745 PM MST FRI JAN 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE TO THREE INCHES OF SNOW IS FORECAST ACROSS THE CENTRAL AND NORTHWEST ON SATURDAY...WITH LESS THAN ONE INCH ACROSS THE SOUTHWEST. VERY STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. THESE WINDS MAY CREATE NEAR BLIZZARD CONDITIONS IN BLOWING SNOW...ESPECIALLY ACROSS PORTIONS OF THE NORTHWEST AND CENTRAL WHERE GREATER AMOUNTS OF LOOSE SNOW ARE EXPECTED TO BE IN PLACE. DANGEROUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-257455- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 845 PM CST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE TO THREE INCHES OF SNOW IS FORECAST ACROSS THE CENTRAL AND NORTHWEST ON SATURDAY. VERY STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. THESE WINDS MAY CREATE NEAR BLIZZARD CONDITIONS IN BLOWING SNOW...ESPECIALLY ACROSS PORTIONS OF THE NORTHWEST AND CENTRAL WHERE GREATER AMOUNTS OF LOOSE SNOW ARE EXPECTED TO BE IN PLACE. DANGEROUS WIND CHILLS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH/AYD/WAA
In the hours before
Special weather statement, Jan 24, 9:24 PM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1024 PM CST FRI JAN 24 2014 NDZ002-010-011-250630- BURKE-MOUNTRAIL-WARD- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...MINOT 1024 PM CST FRI JAN 24 2014 ...ICY ROADS NORTH CENTRAL... A LITTLE LIGHT FREEZING MIST HAS LEFT ROADS SLIPPERY ACROSS THE NORTH CENTRAL THIS EVENING. THIS INCLUDES THE MINOT AREA NORTH TO THE AIRBASE. ROADS MAY BECOME SLIPPERY SOUTH ON HIGHWAY 83 AND ALONG HIGHWAY 2 AS WELL. COLDER AIR IS MOVING IN AND THE WET ROADS MAY FREEZE. USE CAUTION WHEN DRIVING TONIGHT AROUND THE MINOT AREA. REMEMBER THE NORTH DAKOTA HIGHWAY PATROL ADVISES AVOIDING CRUISE CONTROL WHEN ROADS ORE SLIPPERY. WAA
Special weather statement, Jan 25, 12:59 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 159 AM CST SAT JAN 25 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 159 AM CST SAT JAN 25 2014 /1259 AM MST SAT JAN 25 2014/ ...STRONG WINDS AND NEAR BLIZZARD CONDITIONS POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY... A VERY STRONG STORM SYSTEM WILL IMPACT THE REGION OVER THE WEEKEND. ONE TO THREE INCHES OF SNOW IS FORECAST FROM NORTHWEST NORTH DAKOTA...EAST ACROSS CENTRAL AND EASTERN NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. LESS THAN ONE INCH IS FORECAST ACROSS THE SOUTHWEST. VERY STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY BEHIND AN ARCTIC COLD FRONT. THESE WINDS MAY CREATE NEAR BLIZZARD CONDITIONS IN BLOWING SNOW...ESPECIALLY ACROSS PORTIONS OF THE NORTHWEST AND CENTRAL WHERE GREATER AMOUNTS OF LOOSE SNOW ARE EXPECTED TO BE IN PLACE. TRAVEL MAY BECOME HAZARDOUS SATURDAY INTO SUNDAY. THOSE WITH TRAVEL PLANS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:58 AM MST | High Wind Warning | BIS | Adams, Billings, Bowman, Burleigh, Divide, Dunn and 10 more | 33 hr |
| Jan 25, 11:25 AM MST | Blizzard Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more | 32 hr |
Nearby
Blizzard Watches in North Dakota, 2014Every blizzard watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.